• Upgrades have been completed! Including conversations, 😁😎🏀⚾⚽ Emojis and more.. Read more

Weight loss and anti-depressants?

Has anyone managed to lose weight whilst on anti-depressants?

I've noticed I'm feeling very bloated today, weighed myself and sure enough I've gained. I know there are lots of reasons why weight fluctuates so I'm not panicking unduly, but I'm a bit worried because it coincides with an increased dosage of the medication I was taking. And when I read the leaflet it does mention weight gain as a side effect :(

I guess I'm just looking for reassurance or advice, if anyone on here has been in this situation before.
Get Rid of this ad and join in on the conversation for free today! Tap here!
Hiya Hazel, I've lost weight before on antidepressants. Some of them do have a side effect of increased appetite and weight gain, but the effects are usually transient. The increase would probably not cause much of a change in these side effects. Best thing to do is to have a chat with your GP about it.
Edit..... My wee boy came in there and stopped me finishing this properly!! Wanted to say try not to stress about it too much. If anything it might slow things down a bit. I did successfully lose weight last time around and I was on high doses then. Best of luck xxx
Last edited:
Yes it does, thanks :)

I guess I'll see what happens over the next few weeks, and maybe speak to my doctor over that. I do need to be taking these pills so I guess I have to put that first.


a new way of living!
I have lost 2.5st while having a smartie party! including, anti-depressents, meds for under active thyroid, anti inflamatory tabs, stomach acid tabs, and codeine tabs it took me 14 weeks to lose it and 4 weeks later i am still maintaining.

if you are still feeling a little low, that may make it harder, if thats the case you may need a higher dose, if you feel well, then speak to dr if you are sticking to a diet and not losing weight. keep a food diary for doc, cause his first reaction will be 'are you sure you are not slipping any extra food in' as mine said that years ago... he was right though! I was, but it didn't stop me wanting to thump him for his cheek anyway!!

Similar threads